Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

June 26, 2011Renville County, Yellow Medicine County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 26, 2011, 5:16 AM CDT for Renville County, Yellow Medicine County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 5:16 AM CDT (10:16 UTC)
Expired
Jun 26, 2011, 6:00 AM CDT
In force
44 min
Issued by
NWS Twin Cities, MN

Counties Renville County, MN, Yellow Medicine County, MN

The radar

The Sioux Falls radar (KFSD), 155 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS83 KMPX 261016
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 AM CDT SUN JUN 26 2011

MNZ054-056-057-064-065-073-261100-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-YELLOW MEDICINE-
516 AM CDT SUN JUN 26 2011

AT 512 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF MADISON...OR 10 MILES NORTH OF
PROVIDENCE. THIS STORM WAS MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PROVIDENCE.
  BOYD.
  WATSON.
  CLARKFIELD.
  MONTEVIDEO.
  HAZEL RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4504 9602 4489 9472 4433 9494 4454 9561
      4462 9562 4462 9586 4470 9608
TIME...MOT...LOC 1016Z 288DEG 26KT 4495 9601

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:51 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 2:51 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 AM CDT SUN JUN 26 2011

.DISCUSSION...
THE FORECAST CHALLENGES TODAY ARE PRECIPITATION CHANCES...THE THREAT
OF SEVERE WEATHER OVER WESTERN MINNESOTA AND MAX TEMPERATURES.
UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS...WILL SLOWLY MOVE EAST
INTO THE WESTERN GREAT LAKES BY NOON MONDAY. TWO MESOSCALE
CONVECTIVE SYSTEMS WERE BARRELLING INTO WESTERN MINNESOTA EARLY THIS
MORNING. THE QUESTION IS WHETHER THE SHRAS AND ISOLATED THUNDERSTORMS
WILL TRACK EAST INTO PARTS OF WESTERN WISCONSIN AND SOUTH CENTRAL
MINNESOTA THIS AFTERNOON.  THE LATEST NAM80 HAS PRECIPITATION
DEVELOPING OVER CENTRAL MINNESOTA THIS AFTERNOON. MODELS HAVE BEEN
UNDER FORECASTING PRECIP AMOUNTS DURING THE PAST WEEK.  WL GO ALONG
WITH PERSISTENCE. THUS HAVE EXPANDED THE POPS EAST INTO EAST CENTRAL
AND SOUTH CENTRAL MN. STRATOCUMULUS CLOUDS CONTINUE TO DEVELOP OVER
PARTS OF SOUTHERN  AND CENTRAL MINNESOTA THIS MORNING. THESE CLOUDS
ALONG WITH CLOUDS ASSOCIATED WITH REMMANTS OF MCS COULD KEEP
TEMPERATURES FROM WARMING WELL INTO THE 70S TO NEAR 80 DEGREES
TODAY.

SURFACE LOW OVER CENTRAL SOUTH DAKOTA WITH A COLD FRONT EXTENDING
FROM THE EASTERN NORTH DAKOTA INTO THE EASTERN ROCKIES...WILL BE THE
PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT.  SFC DEWPOINT WERE
IN THE MID TO UPPER 60S AHEAD OF THE FRONTAL BOUNDARY. AIRMASS WILL
BECOME SOMEWHAT UNSTABLE OVER WESTERN MN...ESPECIALLY IF SKIES
PARTIALLY CLEAR LATER TODAY OR EARLY EVENING. THE SEVERE WEATHER
THREAT IS FOR LARGE HAIL AND DAMAGING WINDS.  THE FRONT IS FORECAST
TO PUSH THROUGH MUCH OF OUR FORECAST AREA BY NOON MONDAY.

FINALLY THE WEATHER WILL BEGIN TO DRY OUT ACROSS THE UPPER MIDWEST
AS A LARGE HIGH PRESSURE SYSTEM BUILDS OVER THE UPPER
MIDWEST...STARTING MONDAY NIGHT AND PERSISTING INTO THURSDAY.
TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL REMAIN ON THE COOL
SIDE WITH MAX TEMPERATURES IN THE 60S AND 70S. MAX TEMPERATURES ARE
EXPECTED TO MODERATE INTO UPPER 80S TO LOWER 90S BY THURSDAY EVENING
AS 850 MB TEMPERATURES CLIMB INTO +20 DEG CELSIUS TO +30 DEG CELSIUS
OVER THE FORECAST AREA.

&&
.AVIATION... /06Z TAF ISSUANCE/

MVFR/IFR CEILINGS ACROSS THE WESTERN HALF OF IA WILL SPREAD SLOWLY
NORTH ACROSS KRWF AND KAXN OVERNIGHT AS SOUTHERLY LOW LEVEL FLOW
INCREASES. KAXN AND KRWF ARE ALSO IN LINE FOR SOME SHOWER AND
PERHAPS THUNDERSTORM ACTIVITY TOWARDS DAYBREAK FROM THE COMPLEXES
MOVING EAST ACROSS THE DAKOTAS. THIS ACTIVITY WILL SPREAD EAST
LIKE THAT ON SATURDAY WITH SOME LIGHT SHOWER/RAIN FOR KSTC AND
KMSP DURING THE DAY. KRNH AND KEAU HAVE THEIR OWN PROBLEMS
OVERNIGHT WITH FOG LIKELY AT KEAU WITH CONFIDENCE A LITTLE LOWER
AT KRNH. A COLD FRONT WILL MOVE INTO WESTERN MN SUNDAY EVENING.
THIS WILL BRING INCREASING CONVECTIVE POTENTIAL TO THE MN TAF
SITES.

KMSP...DELAYED THE ONSET OF MVFR CEILINGS WITH THE MOISTURE NOT
FOCUSING IN ON THE AIRPORT UNTIL AFTER DAYBREAK. EXPECT QUITE A
BIT OF CONVECTIVE DEBRIS TO HEAD TOWARDS THE AIRPORT ON SUNDAY
WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE IN THE
AFTERNOON...SIMILAR TO WHAT OCCURRED ON SATURDAY. THE THREAT FOR
THUNDERSTORMS INCREASES SIGNIFICANTLY AFTER 00Z AND CONTINUES ON
THROUGH THE NIGHT AS A COLD FRONT APPROACHES FROM THE WEST.

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JM/RAH
Hazardous weather outlook, Jun 26, 3:45 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 AM CDT SUN JUN 26 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
270845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
345 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL AND CENTRAL
MINNESOTA TODAY...AND OVER MUCH OF THE AREA TONIGHT. A FEW STORMS
MAYBE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

RECENT HEAVY RAINFALL OVER THE PAST SEVERAL DAYS HAS LEAD TO
RISING STREAMS...CREEKS AND RIVERS. SEE THE LATEST RIVER FLOOD
WARNINGS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE STILL A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. NO
SEVERE IS EXPECTED WITH THESE STORMS.

RECENT HEAVY RAINFALL OVER THE PAST FEW DAYS HAS LEAD TO RISING
STREAMS...CREEKS AND RIVERS. SEE THE LATEST RIVER FLOOD WARNINGS
FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN
LATER THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 26, 5:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 AM CDT SUN JUN 26 2011

MNZ054-056-057-064-065-073-261100-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-REDWOOD-RENVILLE-YELLOW MEDICINE-
516 AM CDT SUN JUN 26 2011

AT 512 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF MADISON...OR 10 MILES NORTH OF
PROVIDENCE. THIS STORM WAS MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PROVIDENCE.
  BOYD.
  WATSON.
  CLARKFIELD.
  MONTEVIDEO.
  HAZEL RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4504 9602 4489 9472 4433 9494 4454 9561
      4462 9562 4462 9586 4470 9608
TIME...MOT...LOC 1016Z 288DEG 26KT 4495 9601

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:43 AM CDTRiver Flood WarningMPXRedwood26 hr
Jun 26, 8:43 AM CDTRiver Flood WarningMPXChippewa, Renville, Yellow Medicine11 days
Jun 26, 8:43 AM CDTRiver Flood WarningMPXLe Sueur, Scott, Sibley26 hr

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.